MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE
Model Number 03.010.404
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the two (2) cannulated connecting screw were stripping making it impossible to disconnect the tibial nail and insertion handle.There was a slight delay in removing insertion handle from nail.Procedure outcome and patient status are unknown.Concomitant devices reported: unknown tibial nail (part# unknown, lot# unknown, quantity 1).Unknown insertion handle (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This report is for (1) cann connecting scr f/percutan instruments for nails-ex.This report is 2 of 2 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: damage/device interaction.Visual inspection: the cann connecting scr f/percutan instruments for nails-ex (p/n 03.010.404 lot u238759) was received showing a portion of the threads stripped.No other visual issues were identified.Functional inspection: functional testing could not be completed as the mating device was not received.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the cann connecting scr f/percutan instruments for nails-ex (p/n 03.010.404 lot u238759) as a portion of the threads were stripped.No definitive root cause could be determined.It is possible that the stripped threads were due to the cross threading with the nail during surgery.It is also possible that the threads were damaged from consistent use prior and resulted in the cross threading during surgery.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 03.010.404.Synthes lot # u238759.Supplier lot # u238759.Release to warehouse date: may 10, 2016.Supplier: (b)(4).No ncr's were generated during production.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11673051
Report Number2939274-2021-01867
Device Sequence Number3496452
Product Code FZX
UDI-Device Identifier10886982068569
UDI-Public(01)10886982068569
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.404
Device Catalogue Number03.010.404
Device Lot NumberU238759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANN CONNECTING SCR F/PERCUTAN INSTS NL; UNK - NAIL INSERTION HANDLES; UNK - NAILS: TIBIAL